Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Took iron tablets for low serum ferritin. Unable to raise levels, feeling tired, breathless. Cure?

I have suffered with low serum ferritin for about 6 years now. I was first diagnosed when the level was just 7 and I felt very unwell. Over the years I have continued to take iron tablets x2 a day. i cannot get my level higher than 45 and feel tired and breathless all the time. My GP has no idea why I cannot raise the iron level and has never sent me for further tests. I do not have periods due to the Pill I am on, so no blood loss there.
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Hematologist 's  Response
SINCE THERE IS NO BLOOD LOSS, I SUPPOSE THE PROBLEM IS WITH ABSORPTION OF IRON.. BEFORE DOING COSTLY TESTS, ITS BETTER TO TRY PARENTAL IRON SUPPLEMENTATION AFTER DUE PRECAUTIONS IN A HOSPITAL SET UP WHICH MAY HELP YOU TO SOME EXTENT... THERE ARE SOME CONDITIONS WHICH COME UNDER IRON REFRACTORY IRON DEFICIENCY ANEMIA
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor